I suffered for 3 weeks of consistant non stop cough. I was told that it is virus infection and was given Amocilin antibiotic course and cough medicine. The cough has now subsided but occasional coughs. I then had stomach pain and nausea. To make it worse, I have pain in my right hand side rib, just under my breast. When I cough or lay down or move my right hand side, my rib hurts. My stomach pain and nausea has reduced but the pain in the rib is still there when cough to clear throat or moving.
Can you please advise.
Sounds like you had a terrible cough. I wonder if you had pertussis, commonly known as whooping cough. Harsh coughing frequently results in chest or rib pain, usually due to muscle or ligament strain or tear, but sometimes from a fractured rib. Any of these might take as long as 1 to 4 weeks to resolve. Either the amoxicillin or the cough medicine could be responsible for nausea and stomach pain. By this time you should have finished the antibiotic and should use the cough syrup only when necessary, for example to enable you to sleep.
You are on the road to recovery, but if you still have stomach pain or nausea you may want to try an over the counter antacid preparation and, if that doesn’t give fairly immediate relief, give your doctor a call.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.